thank you and a question about enbrel

I should have replied earlier but thank you for all your replies when I wrote about how low I was. Well things are still up and down but I have spoken to the Dr and I have now had two weeks of Enbrel. Unfortunately I have come out in injection site rashes this week, in fact Tuesday when I was due for my third injection. My consultant has told me to miss this weeks and next Tuesday have my next injection. The rashes have gone down a bit now but I have started to feel itchy all over has this happened to anyone else? They have said if the rashes continue I may have to have an injection every two weeks. Any similar stories. I wish people a Happy and less painful and more comfortable Christmas. Maywing

7 Replies

  • Hello Maywing, I started Enbrel 4 weeks ago, everything ok apart from an itchy and feeling hot then cold sensation, it was nothing I couldn't handle but thought best to check it out...I've spoken to my Consultant and Specialist Nurse today, they've advised me to continue for now BUT I'm to have a blood test on Monday and then monthly thereafter as I've a bit of a rubbish track record with RA drugs!! I did feel a bit abandoned with this drug as originally I was told I would not need a blood test or see anyone for 3 months. I've done my 5th injection this evening and a lump has come up on the injection site...have you had this? I hope you get on ok when you restart Enbrel...had you started to feel any benefit apart from the site reactions? Thank you for posting this as I'd been wondering the same thing and had done a search on here earlier! X

  • I had a site reaction when on enbrel. Used a basic over the counter antihistamine cream and some antihistamine pills at v low dose a couple of days before I did the jab. This was on medical advice. The reaction disappeared quite quickly. Sadly enbrel didn't do much, so I've moved on to cimzia. I was also told that moisturiser like dermol can be useful to keep skin happy. I hope it works well for you once the rash disappears c

  • Hello thanks for your reply. The rheumy nurse has told me to have my next injection on Tuesday and let them know if I get any reaction. I haven't had a lump come up where I have injected. The rashes have gone down where I had the first two injection just a faint sign of it now. I have got an area on my neck now and I generally feel as if my skin is prickly and sensitive. I can't really judge whether I am getting any benefit yet I have been on a low dose of steroids which has dampened symptoms down. I stopped this last week so I am now wondering if the aches are going to come back if I haven't been on the Enbrel long enough. Like you I haven't tolerated the drugs before this first biologic. its really tough isn't it. I don't know whether I should ask the nurse if I should carry on with the steroid for a while, they seem to effect my mood which isn't fun. I've also been extremely thirsty, whether this is Enbrel steroids or both. After last weeks injection the next day I felt really tired hungover and dehydrated. not a normal tiredness this went on for a couple of days, I also felt shivery sometimes as if I was getting some bug. Its so hard to know what is causing what and the RA can cause weird symptoms to. I wish you the best and hope Enbrel does work for you, I will post what happens with me. Take care x

  • Hi Maywing...thank for you reply, please keep us updated as I'm especially interested as you are at a similar stage to me with Enbrel and always good to compare notes. I went to see the Nurse at my GP's today and she thinks I either hit a blood vessel when I injected or had a bit of a reaction to Enbrel she advised me to inject on the side of my thigh next time rather than the we will see!! Going to take some of the tips from here too...all the very best to you and I really hope things settle down for you and that Enbrel does it's job! Have a lovely Christmas xx

  • thanks Cathie I wait to see what happens with the next injection I hope it will be ok, with Christmas and school holidays. I hope the cimzia works for you. take care x

  • I've had rash from enbrel - now I don't use the wipe before the injection and apply a pin head size of sudocreme after the jab - enbrel health nurse suggested this and It worked - you have nothing to loose by trying - good luck

  • Unfortunately, I had to stop enbrel due to massive injection site reactions. I do hope you have better luck!!! M x

You may also like...